# SDR ASAA9610144

- Difficulty date: December 2, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N746AS
- Make and model: Boeing 737-2X6C
- Aircraft serial: 23123
- System (JASC): 4920 · APU Core Engine
- Part: Apu
- Part number: 380428115
- Condition: Malfunctioned
- Location: Aft Fuselage
- Stage of operation: TX
- Nature of condition: A
- Precautionary procedure: F

## Discrepancy

ANC - FLT 113 - DURING APU START ATTEMPT, GROUND PERSONNEL REPORTED THAT FLAMES WERE EVIDENT FROM THE APU EXHAUST.  CREW DISCONTINUED START ATTEMPT AND DISCHARGED APU FIRE BOTTLE.  REPLACD APU AND APU FIRE BOTTLE.  ALLIED SIGNAL CONCLUDED THAT THE TURBINE SEALS WERE LEAKING AND THE TURBINE BEARING WAS GALLED.  IT APPEARED THAT THE ROTATING GROUP HAD AN UNBALANCE THAT WAS CAUSING VIBRATION.  NO APPARENT REASON OR INDICATION FOR THE EXHAUST FLAMES COULD BE FOUND.  THE APU WAS DISASSEMBLED, INSPECTED AND REPAIRED BY ALLIED SIGNAL.  (M)
